Doctor insights on:
Get help: You should be carefully monitored when discontinuing Risperdal or similar meds for just this reason. You may have stopped abruptly or tapered too fast and/or have depressive symptoms for which you took Risperidal (risperidone) re-emerge. Call prescribing doctor immediately for advice. Answer could be to restart med. However, go to urgent care or ER if can't reach your prescribing doc. Be safe and take care.
Risperidone is a second generation antipsychotic that is fda approved for schizophrenia, bipolar disorder, and behavioral issues with autism. It is generally effective and used commonly. Side effects include sedation, weight gain, increase in lipids and blood sugar, hunger, severe muscle reactions such as dystonia, tremors, among others. It also comes in a ...Read more
How long does risperdal withdrawal last I've been on it for a year and a half and my doctor stopped me cold turkey.
See doctor: In general the longer you've been on the med, the slower the taper if goal is to stop the Risperdal. Suggest you call prescribing doc to review how you feel, ask why med was stopped abruptly and what to do with withdrawal. You need medical supervision. If you can't reach doc, go to urgent care to review your med status/withdrawal symptoms. I hope this helps and you feel better.
Is lowering. 5 increments safe to avoid risperdal withdrawals while adding latuda (lurasidone) 40 mg. 2-3 year use of risperdal. Bipolar 1w/psychotic features.
Risperdal: Stopping does not cause withdrawal. It can be stopped.
Was on 3mg a day of Risperidone for Tourette's, now being switched to 1mg a day. What can I expect? Withdrawal?
Ask your Doctor: If I was your Doctor, I would very much appreciate it if you asked me that question. Your Doctor should appreciate your interest in your condition and your treatment and would want to have the opportunity to field important questions like this. Good luck...
I found out the effects of risperidone and I want to quit. I am getting fat and other side effects. But what about withdrawal? What do I do? Quit?
Off risperidone for 2 weeks, was dose 1mg but now appear to be suffering from what I call a 'cloudy head'. how long would withdrawal effects last?
Discuss w/ doctor: I hope your doctor guided your withdrawal slowly and monitored you during that time. In any case, that physician is the best person to help you deal w/ this residual effect. It's one of the most important aspects of medication treatment for psychological problems and part of high quality, appropriate practice. I hope it clears fairly soon and you can see progress toward clarity once you know signs
How long risperidone withdrawal symptoms go I take 2 mg for about 3 years I stop it now slowly but feeling weak have no energy plz tell what I do : (?
Discuss w/ Dr!: This is one of the most difficult drugs to stop. It needs to be slow and as you see - even then it is rough! Perhaps your Dr can find a thing to see you through it. Otherwise be kind to yourself and patient. Many drop 10% every 2-4 wks - so you might take 6 mths or even more. Always think about these issues before starting another psychotropic. Discuss it w/ your Dr!
What are the side effects of withdrawal of anti psychotic drugs such as risperidone / haloperidol?
Depends: After taking medications like Haldol (haloperidol) for an extended period of time, some have something called withdrawal dyskinesias when stopping those medications. This means abnormal muscle movements which should go away in time. The other problem can be a return of the symptoms which were present in the first place for which the meds were prescribed, like psychosis. Check with your doctor first.
My elderly mom (70) is on 7.5 mg Remeron (mirtazapine) and 0.125 mg Risperidone for 3 months. I stopped Risperidone 4 days back. How long will the withdrawal last?
I'm not even sure: There will be withdrawal from that small a dose, but if it occurs, it should only last a couple days.
My friend take risperidone after methamphetamine withdrawal by psych, any other antipsychotic not cause appetite inc? Not dopamine antagonist. Regards
Can psychiatric medication withdrawal cause disintended stomach? Stomach hasn't improved since starting and stopping risperdal and other medications.
Yes: As psychiatric medications are brain medications, and the brain controls the body, side effects during treatment and shortly after stopping the treatment can effect any part of the body. Please call your md to discuss and address your concerns!See 1 more doctor answer
Been taking zyprexa for 6 mon at 5 mg together with risperdal 6 mg to treat a relapse of schizophrenia. Stopped zyprexa now having withdrawal symtomps, heard voices for few minutes before sleep. Should I take 5mg again or try 2.5 mg slowly tapering?
Complicated: Check with your doctor for any med changes and consider psychotherapy, group therapy. Managing schizophrenia is about understanding your symptoms, illness and making positive changes. Don't panic if a symptom returns briefly. Talk this over with the doctor who knows you best. Build more support. Take care.
I want my 87 years old mother to stop taking. 5mg risperdal. She has vascular dementia. How can I do it without too many withdrawal symptoms.
Physician's help: Whenever you're dealing with elderly individuals, medication changes should always be made under the direction of the physician. As her daughter, if you have concerns about her medication you can always call her doctor and verbalize your concerns even if you don't have a release to receive information.See 2 more doctor answers
What is proper increments to wean from 6 mg of risperdal while Latuda (lurasidone) starting dose of 40 mg to lessen psychotic withdrawal, dx bipolar 1w/psychosis?
Switch over caution: There is more than one way to switch over from an antipsychotic mood stabilizer to a new one. All depends on how well the new one starts to work on your symptoms, if it is tolerated, or if produces any side effects. Also, it is important to consider for how long you have been in the previous one, to make sure there is no risk of return of symptoms in a short period of time.
Dealing with risperdal withdrawal (migraines, stomach pain, no appetite, irritable) so I sleep all day, can I take myself to the hospital?
See below: Reducing or stoping risperdal and other atypical anti-psychotics can cause severe withdrawal symptoms in some patients, depending on the dosage they were on and the length of time on it. You may need to resume the medication or increase the dose, and then gradually tapper. Consult your prescribing physician. For more excellent advice go to http://bit. Ly/1fGZXpt and http://bit. Ly/1f1idsDSee 2 more doctor answers
Risperidone: Risperidone is a second-generation antipsychotic medication used to treat conditions such as schizophrenia, bipolar disorder, psychotic depression, etc. It can be used off-label for augmentation in treatment-resistant ocd, otsd, and depression. In low doses it is less likely than earlier antipsychotics to cause movement disorders, but the risk increases with dose.See 1 more doctor answer
No: It is not an addictive drug. However if you have been taking it regularly and then decide to just stop it abruptly, you my not feel good and may have a return of some of the symptoms that you took it for in the first place.